Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 85, NWS Albuquerque, NM

August 7, 2000Mora County, San Miguel County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 7, 2000, 4:46 PM MDT for Mora County, San Miguel County, New Mexico. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 7, 2000, 4:46 PM MDT (22:46 UTC)
Expired
Aug 7, 2000, 5:30 PM MDT
In force
44 min
Issued by
NWS Albuquerque, NM
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Mora County, NM, San Miguel County, NM

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2000-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2000-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-229 J/kg
Mixed-layer LCL
2000 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 072247
SVRABQ
NMC033-047-072330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
446 PM MDT MON AUG 7 2000

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL MORA COUNTY IN NORTHEAST NEW MEXICO
  NORTH CENTRAL SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 530 PM MDT

* AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER EXTREME SOUTH CENTRAL MORA COUNTY...NEAR
  WATROUS...OR ABOUT 19 MILES NORTHEAST OF LAS VEGAS ALONG           
  I-25...MOVING SOUTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER RURAL SOUTHERN MORA COUNTY 
  OVER RURAL NORTHERN SAN MIGUEL COUNTY 

SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. SEEK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS!

LAT...LON 3591 10498 3583 10511 3562 10513 3569 10483

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:30 PM MDT, 2 hours 16 minutes earlier.

Area forecast discussion, Aug 7, 2:30 PM MDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
230 PM MDT MON AUG 7 2000

SHEAR AXIS/DEFORMATION ZONE EVIDENT ON RADAR AND EARLIER ON
SATELLITE LOOPS. INTERESTING TO SEE TSTMS MOVING IN OPPOSITE
DIRECTIONS RIGHT NEXT TO EACH OTHER OVER THE SC MTNS. THIS
SHEAR AXIS BASICALLY CUTS THE STATE IN HALF FROM SW TO NE.
MEANWHILE HIGHER PRESSURE TO THE W AND E OF NM WITH WEAKNESS
WITH LOWER PRESSURE ALOFT OVER THE STATE THANKS TO UPPER LOW
OVER W TX./NE MEXICO.

MODELS IN GENERAL AGREEMENT ON TAKING A PIECE OF THIS UPPER
LOW NE THIS EVE/TONIGHT AND SEEMS TO BE THE CASE LOOKING AT
WV AND IR SATELLITE LOOPS. REMAINDER OF LOW WEAKENS AND SLOWLY
GETS OVERWHELMED BY BUILDING HIGH INTO THE 4 CORNERS REGION.
NET RESULT MAY BE A GRADUAL DECREASE IN TSTMS FOR THE E...BUT
NOT SO SURE ABOUT THE MTNS OR W. STEERING FLOW ALOFT WILL BE NE
AND THAT MAY...ALONG WITH BUILDING HEIGHTS/THICKNESSES...KEEP
ACTIVITY OVER THE MTNS FROM DRIFTING INTO THE E...AND SUPRESS
DEVELOPMENT SOME. BUT LOWER LEVELS LIKELY TO REMAIN RATHER MOIST
IN THE E...SO DRYING PROCESS MAY BE SLOW. WILL GO WITH A GRADUAL
DECREASE IN POPS NEXT COUPLE OF DAYS IN THE E. BEST CHANCE TUE
WILL BE MTNS...THEN CNTRL AND WRN ZONES WED AND BEYOND...WITH THE
USUAL HIGHER ELEVATIONS HAVING THE HIGHEST POPS. NO BIG ARGUMENTS
WITH FORECASTED TEMPS...WITH HIGHS NEAR OR A LITTLE ABOVE NORMAL
THROUGH THE WEEK.

ABQ BB 066/092 066/093 066 40212
SAF BB 057/088 057/089 058 40222
TCC BB 064/093 066/094 066 40312

.ABQ...NONE.

CHJ

Nearby

Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.